Alert archive / Wisconsin / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Sep 16, 2010, 12:02 AM CDT for La Crosse County, Wisconsin. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2010, 12:02 AM CDT (05:02 UTC)
- Expired
- Sep 16, 2010, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County La Crosse County, WI
The radar
The La Crosse radar (KARX), 17 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 12:02 AM CDT | FLOOD | New Amsterdam, WI | WATER COVERING ROADS IN PARTS OF THE TOWN. |
| Sep 16, 12:08 AM CDT | HEAVY RAIN 3.28 | New Amsterdam, WI | 2 HOUR RAINFALL TOTAL |
| Sep 16, 12:45 AM CDT | FLOOD | La Crosse, WI | WATER COVERING LOSEY BLVD BETWEEN MAIN AND LA CROSSE STREETS. |
| Sep 16, 1:17 AM CDT | FLOOD | 2 N Holmen, WI | ROADSIDE DITCHES OVERFLOWING INTO YARDS ALONG COUNTY ROAD V IN TOWN OF HOLLAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WGUS53 KARX 160502
FFWARX
WIC063-160800-
/O.NEW.KARX.FF.W.0030.100916T0502Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1202 AM CDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 300 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED THAT BETWEEN TWO TO THREE
INCHES OF RAIN FELL IN THE PAST HOUR ACROSS THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA
CROSSE...BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA
AND WEST SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
4399 9133 4404 9135 4407 9130 4406 9122
4409 9119 4407 9112 4407 9092 4385 9091
$$
HALBACH3 follow-up statements
236
WGUS73 KARX 160556
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 AM CDT THU SEP 16 2010
WIC063-160800-
/O.CON.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
1256 AM CDT THU SEP 16 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA CROSSE COUNTY UNTIL
300 AM CDT...
AT 1253 AM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS
OCCURRING IN PORTIONS OF LA CROSSE COUNTY. SOME ROADS HAVE BEEN
CLOSED IN LA CROSSE INCLUDING LOSEY BOULEVARD. RAINFALL AMOUNTS IN
EXCESS OF THREE INCHES HAS BEEN REPORTED IN NEW AMSTERDAM. LIGHT
RAIN SHOWERS WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...BUT
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE
EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA CROSSE...
BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA AND WEST
SALEM. SOME RIVERS AND CREEKS THAT MAY SEE QUICK RESPONSES DUE TO
THE HEAVY RAIN ARE THE BLACK RIVER...SOUR CREEK...FLEMING
CREEK...AND HALFWAY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
4399 9133 4404 9135 4407 9130 4406 9122
4409 9119 4407 9112 4407 9092 4385 9091
$$
HALBACH521
WGUS73 KARX 160659
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 AM CDT THU SEP 16 2010
WIC063-160800-
/O.CON.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
159 AM CDT THU SEP 16 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LA CROSSE COUNTY UNTIL
300 AM CDT...
AT 158 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT OVER THREE
INCHES OF RAIN HAD FALLEN IN AN HOUR ACROSS PORTIONS OF LA CROSSE
COUNTY. WHILE RAIN HAS SINCE ENDED...RUNOFF MAY LEAD TO ADDITIONAL
FLOODING CONCERNS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LA CROSSE...
BANGOR...BRICE PRAIRIE...FRENCH ISLAND...HOLMEN...ONALASKA AND WEST
SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
4399 9133 4404 9135 4407 9130 4406 9122
4409 9119 4407 9112 4407 9092 4385 9091
$$
HALBACH473
WGUS73 KARX 160752
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
252 AM CDT THU SEP 16 2010
WIC063-160807-
/O.EXP.KARX.FF.W.0030.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA CROSSE WI-
252 AM CDT THU SEP 16 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LA CROSSE COUNTY
WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4384 9094 4380 9123 4395 9138 4399 9143
4399 9133 4404 9135 4407 9130 4406 9122
4409 9119 4407 9112 4407 9092 4385 9091
$$
RABERDINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:47 PM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Sep 15, 3:47 PM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 347 PM CDT WED SEP 15 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MUCH OF THE ATTENTION FOR TODAY HAS BEEN WATCHING THE DEEPENING SHORT WAVE MOVING OUT OF EASTERN SOUTH DAKOTA. THERE APPEARS TO BE TWO WARM FRONTS AHEAD OF THIS WAVE. THE FIRST IS LOCATED NEAR THE INTERSTATE 80 CORRIDOR. THE SECOND ONE EXTENDS FROM JUST NORTH OF SIOUX FALL SOUTH DAKOTA EAST TO ALBERT LEA MINNESOTA TO MILWAUKEE WISCONSIN. MEANWHILE A COLD FRONT EXTENDED FROM CARPENTER SOUTH DAKOTA SOUTHWARD TO YANKTON SOUTH DAKOTA AND SOUTHWEST TO CHAMBERS NEBRASKA. MUCH OF THE PRECIPITATION IS CURRENTLY LOCATED ALONG THE COLD FRONT AND A 900 T0 700 MB FRONTOGENTIC ZONE ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. MEANWHILE IN THE WARM SECTOR SOME SUNSHINE HAS BROKEN OUT AND THIS HAS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER 80S. THE 15.12Z AND 15.18Z MODELS ARE STRUGGLING WITH HOW MUCH MOISTURE WILL BE BROUGHT NORTHWARD AHEAD OF THIS FRONT AS A RESULT THERE IS A FEELING THAT THE MIXED LAYER CAPES ARE A BIT TOO HIGH AND THEY SHOULD BE IN THE 1000 TO 1500 J/KG RANGE INSTEAD OF 2000 TO 2500 J/KG...AND THIS COULD BECOME A FACTOR AS WE LOSE DIURNAL HEATING THIS EVENING. WHILE THE INSTABILITY IS IN QUESTION...THE SHEAR IS NOT...AND IT IS MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF SUPER CELLS AS LONG AS THERE IS ENOUGH INSTABILITY BY THE TIME THE THUNDERSTORMS GET INTO OUR AREA WHICH SHOULD BE AFTER 15.23Z. WE WILL INITIALLY HAVE TO WATCH THE WARM FRONT FOR THE POSSIBILITY OF LARGE HAIL AND AN ISOLATED TORNADO IN SOUTHEAST MINNESOTA. IF THIS OCCURRED...IT LOOKS LIKE THE THREAT WOULD BE LIMITED TO BETWEEN 15.23Z AND 16.01Z. HOWEVER THE GREATER CONCERN /ALBEIT STILL SMALL/ LOOKS TO BE ASSOCIATED WITH THE COLD FRONT AND THE QLCS THAT WILL BE LOCATED ALONG IT. THIS LINE OF THUNDERSTORMS MAY PRODUCE SOME WIND DAMAGE BETWEEN 16.01Z AND 16.04Z. ON FRIDAY AND FRIDAY NIGHT...THE MODELS CONTINUE TO BRING ANOTHER COLD FRONT SOUTHWARD INTO THE AREA. BOTH THE 925 AND 850 MB MOISTURE TRANSPORT ALONG AND AHEAD OF THIS FRONT IS NOT OVERLY THAT IMPRESSIVE. IN ADDITION...THE INSTABILITY IS NOT THAT GREAT. THE 0-3 KM MIXED LAYER CAPES IS GENERALLY LESS THAN 300 J/KG AND THE 0-3 KM MOST UNSTABLE CAPES ARE RUNNING LESS THAN 600 J/JG. AS A RESULT...THE PRECIPITATION PROBABILITIES WERE LEFT IN THE 20 TO 30 PERCENT RANGE DESPITE CONSISTENT SIGNAL FOR LIGHT PRECIPITATION IN THE MODELS. .LONG TERM...SATURDAY THROUGH WEDNESDAY THE 15.00Z AND 15.12Z MODELS ARE CONTINUING TO STRUGGLE WITH THE POSITION OF A FRONTAL BOUNDARY DURING THIS TIME PERIOD...AND THIS WILL LIKELY CONTINUE AS THE STRONG TROPICAL FORCING THAT HAS RESIDED ACROSS INDONESIA FOR MUCH OF SEPTEMBER SHIFTS EASTWARD INTO THE INDIAN OCEAN. AS A RESULT...MUCH UNCERTAINTY REMAINS WITH THIS ENTIRE TIME PERIOD. IN THE 15.12Z MODELS...THE COLD FRONT THAT MOVES THROUGH THE REGION ON FRIDAY AND FRIDAY NIGHT BECOMES STATIONARY ACROSS CENTRAL IOWA ON SATURDAY. THIS FRONT WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND POSSIBLY SOME THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 90 FOR SATURDAY THROUGH SUNDAY. ON SUNDAY NIGHT AND MONDAY MORNING...THE ECMWF CONTINUES TO SUGGEST THAT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA. MEANWHILE THE GFS CONTINUES TO SHOW THAT THIS FRONT WILL NOT MOVE THROUGH THE AREA UNTIL MONDAY AFTERNOON AND EVENING. THIS FRONT WILL HAVE TO BE WATCHED CAREFULLY...BECAUSE THERE WILL BE ELEVATED CAPES AND SHEAR FOR THE POTENTIAL DEVELOPMENT OF SUPER CELLS. IF THIS DOES OCCUR...THERE WILL BE THE POTENTIAL OF LARGE HAIL. BESIDES THIS...THE FRONT WILL CREATE THE POTENTIAL OF A MAJOR BUST POTENTIAL WITH OUR MAXIMUM TEMPERATURES ON MONDAY. IF WE ARE ABLE TO GET INTO THE WARM SECTOR...TEMPERATURES WOULD LIKELY CLIMB INTO THE UPPER 70S AND LOWER 80S. MEANWHILE IF WE STAY IN THE CLOUDS AND PRECIPITATION...TEMPERATURES WOULD REMAIN IN THE 50S AND 60S. ON TUESDAY AFTERNOON AND EVENING...THERE LOOKS TO BE THE POTENTIAL OF ADDITIONAL SEVERE WEATHER AS A COLD FRONT MOVES THROUGH THE REGION. HOW GREAT WILL THIS POTENTIAL WILL DEPEND GREATLY ON CLEAN THE WARM SECTOR REMAINS. && .AVIATION...THROUGH THURSDAY MAIN AVIATION FORECAST CONCERNS ARE TIMING OF NEXT ROUND OF SHOWERS AND THUNDERSTORMS INTO BOTH KLSE AND KRST TAF SITES LATE THIS AFTERNOON AND EVENING. FIRST SHORTWAVE TROUGH EXITED THE TAF SITES LATE THIS MORNING. NEXT VIGOROUS SHORTWAVE TROUGH OVER EASTERN SOUTH DAKOTA MOVES EAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN THIS EVENING. STRONG VERTICAL MOTION AND FORCING ASSOCIATED WITH SHORTWAVE TROUGH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO RE- DEVELOP OVER PORTIONS OF WESTERN MINNESOTA LATE THIS AFTERNOON AND MOVE EAST INTO THE AREA EARLY THIS EVENING. THE LATEST 15.12Z LOCAL HIGH RESOLUTION MODELS SUGGEST CONVECTION ASSOCIATED WITH SHORTWAVE TROUGH...WILL MOVE INTO SOUTHEAST MINNESOTA AROUND OR AFTER 00Z THURSDAY. AT THIS TIME...HAVE KEPT PREVIOUS TIMING OF CONVECTION IN THE KRST TAF AT 22Z AND 00Z AT KLSE TAF. LATEST 15.12Z NAM AND GFS INDICATE SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS TO WRAP AROUND DEEPENING SURFACE LOW PRESSURE OVER WESTERN WISCONSIN TONIGHT. WITH BOTH MODELS INDICATING LOW LEVEL MOISTURE AT 925MB WRAPPING AROUND LOW PRESSURE AFTER 06Z THURSDAY...HAVE KEPT TREND OF LIFR/IFR CEILING CONDITIONS AT BOTH KRST AND KLSE AFTER 06Z THURSDAY. IN ADDITION...PRESSURE GRADIENT TIGHTENS ON BACKSIDE OF LOW PRESSURE AFTER 06Z THURSDAY ACROSS SOUTHEAST MINNESOTA. WINDS WILL INCREASE OUT OF THE NORTHWEST AFTER 06Z THURSDAY AND BE SUSTAINED AT 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS AT KRST THROUGH THURSDAY MORNING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BOYNE AVIATION...DTJ
Hazardous weather outlook, Sep 15, 1:30 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 130 PM CDT WED SEP 15 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 130 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND INTO TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 6 PM AND MIDNIGHT...MAINLY SOUTH OF INTERSTATE 94. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN SATURDAY AND SATURDAY NIGHT AND THEN ACROSS MUCH OR ALL OF THE AREA SUNDAY THROUGH TUESDAY. SEVERE WEATHER APPEARS UNLIKELY WITH ANY STORMS SATURDAY AND SATURDAY NIGHT. IT IS STILL TO EARLY TO DETERMINE THE CHANCES OF SEVERE WEATHER WITH ANY OF THE POTENTIAL STORMS FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DTJ
In the hours before
Local storm report, Sep 15, 10:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN RUSHFORD 43.81N 91.75W
09/15/2010 M2.15 INCH FILLMORE MN PUBLIC
1 HOUR RAINFALL TOTAL
&&
ADAMSLocal storm report, Sep 15, 10:39 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST AUSTIN 43.67N 92.97W
09/15/2010 M61 MPH MOWER MN AWOS
&&
ADAMSLocal storm report, Sep 15, 10:41 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST AUSTIN 43.67N 92.97W
09/15/2010 M61.00 MPH MOWER MN AWOS
&&
ADAMSSpecial weather statement, Sep 15, 11:01 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1101 PM CDT WED SEP 15 2010 MNZ088-WIZ033-041-160430- LA CROSSE-TREMPEALEAU-WINONA- 1101 PM CDT WED SEP 15 2010 AT 1053 PM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER RIDGEWAY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THIS STRONG THUNDERSTORM. THE STRONG THUNDERSTORM WILL BE NEAR... LOCK AND DAM 6...TREMPEALEAU...DAKOTA... NEW AMSTERDAM...HOLMEN...BRICE PRAIRIE AROUND 1120 PM... LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. HALBACH
Local storm report, Sep 15, 11:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1120 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL NODINE 43.90N 91.45W
09/15/2010 E1.75 INCH WINONA MN PUBLIC
HAIL FELL FOR NEARLY 15 MINUTES
&&
ADAMSSpecial weather statement, Sep 16, 12:01 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1201 AM CDT THU SEP 16 2010 MNZ096-WIZ041-042-053-160600- HOUSTON-LA CROSSE-MONROE-VERNON- 1201 AM CDT THU SEP 16 2010 ...STRONG THUNDERSTORMS EXPECTED IN HOUSTON...LA CROSSE...MONROE AND VERNON COUNTIES... AT 1156 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MINDORO TO CALEDONIA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. WIND GUSTS OF 40 MPH WERE REPORTED AT THE NATIONAL WEATHER SERVICE OFFICE ON THE LA CROSSE RIDGE AND AT THE AIRPORT IN LA CROSSE. LOCATIONS THAT MAY BE AFFECTED INCLUDE... BROWNSVILLE...WEST SALEM...STODDARD...BANGOR...SPARTA...COON VALLEY AND FORT MC COY. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. AJ
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:24 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 36 min |
Nearby
Flash Flood Warnings in Wisconsin, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.